MAUDE Adverse Event Report: HOLOGIC, INC ATEC INTRODUCER; INSTRUMENT, BIOPSY

HOLOGIC, INC ATEC INTRODUCER; INSTRUMENT, BIOPSY
Model Number ILS 0914-20
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 11/05/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A device history record (dhr) review was conducted for the reported lot/serial number.The device was released meeting all qa specifications.H6 component code: appropriate term/code not available: suggested code: introducer.
 
Event or Problem Description
It is reported by the user site that during an atec mri biopsy procedure on (b)(6) 2025, foreign material was left in the patient's breast.It is reported that the procedure was completed successfully with the same device; however, 13 days post procedure, the patient reported observing a "white circular piece of plastic" protruding from the biopsy site.It was further reported that the patient again returned 24 days post procedure with a similar observation of foreign material protruding from the biopsy site.The user site reports that the radiologist was able to pull the foreign material out of the biopsy site on both occasions and that the patient is physically "okay." it is reported by the user site that review of the post procedure images indicates a circular piece of foreign material was observed just beneath the skin.No further information is currently available.
 
Additional Manufacturer Narrative
An investigation has been conducted: it is reported by the user site that during an atec mri biopsy procedure on (b)(6) 2025, foreign material was left in the patient's breast.It is reported that the procedure was completed successfully with the same device; however, 13 days post procedure, the patient reported observing a "white circular piece of plastic" protruding from the biopsy site.It was further reported that the patient again returned 24 days post procedure with a similar observation of foreign material protruding from the biopsy site.The user site reports that the radiologist was able to pull the foreign material out of the biopsy site on both occasions and that the patient is physically "okay." it is reported by the user site that review of the post procedure images indicates a circular piece of foreign material was observed just beneath the skin.The device was not available for return; visual and functional analysis/testing could not be conducted for the described event.The device was not returned for this complaint, and only limited patient-related information was provided.Based on the available information, the customer reported material found in the patient¿s breast after biopsy, which was considered relevant to the failure mode.Investigation of this issue was conducted through customer-provided information, historical complaint review, analysis of similar events, and evaluation of product design.The root cause of the reported issue is associated with inadequate manufacturing process controls at the supplier, which resulted in introducer sheath components being produced with internal burrs and residual debris.These imperfections were not effectively detected during the previous inspection process, allowing foreign particles to remain on the components and subsequently be present in the final assembled product.A detailed review of historical complaints and a nonconformance event, confirmed that the debris found during internal inspections matched the particles described in multiple complaints, establishing a direct link between the supplier¿s process deficiencies and the reported failure mode.To address this issue, a scar was issued to the supplier, requiring the implementation of enhanced process controls, burr removal procedures, and improved cleaning steps at the supplier¿s facility.Conclusion: the reported issues have been confirmed, and the most probable root cause has been identified.A health risk assessment establishes the need for updates to risk management files.Additionally, an nce was escalated to a scar.Through this scar, containment and corrective actions were implemented by the supplier, and the root cause was identified for further investigation and resolution.Capa or a new hra, scar, or nce are not deemed required for this event.In association with a stop ship notice (ssn), additional lots have been identified as suspicious and will need to be placed on hold.A foreign particle defect was reported through this complaint in atec introducer sheaths for lot e25f24r.It was determined that this lot contained raw material that had been 100% inspected by hologic but was not inspected by the supplier, because it was in transit when the initial stop ship order was implemented.Since then, both the supplier and hologic have conducted 100% visual inspections.All other lots under the same circumstances as lot e25f24r are also being contained under this ssn.Future events will be monitored and trended.Complaint confirmed: yes.

Brand Name
ATEC INTRODUCER
Common Device Name
INSTRUMENT, BIOPSY
Manufacturer (Section D)
HOLOGIC, INC
250 campus drive
marlborough MA 01752
Manufacturer (Section G)
HOLOGIC, INC
250 campus drive
marlborough MA 01752
Manufacturer Contact
dara smithers
600 technology drive
newark, DE 19702
MDR Report Key23586248
Report Number1222780-2025-00595
Device Sequence Number15767999
Product Code KNW
UDI-Device Identifier15420045503205
UDI-Public(01)15420045503205(17)270624(10)E25F24R
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K042290
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/19/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberILS 0914-20
Device Catalogue NumberILS 0914-20
Device Lot NumberE25F24R
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/05/2025
Supplement Date Received by Manufacturer01/28/2026
Initial Report FDA Received Date11/18/2025
Supplement Report FDA Received Date02/19/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/24/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown